Set-Valued Analysis

, Volume 2, Issue 1, pp 77–94

Wijsman convergence: A survey

  • Gerald Beer

DOI: 10.1007/BF01027094

Cite this article as:
Beer, G. Set-Valued Anal (1994) 2: 77. doi:10.1007/BF01027094


A net 〈Aλ〉 of nonempty closed sets in a metric space 〈X, d〉 is declaredWijsman convergent to a nonempty closed setA provided for eachx εX, we haved(x, A)=limλd(x, A). Interest in this convergence notion originates from the seminal work of R. Wijsman, who showed in finite dimensions that the conjugate map for proper lower semicontinuous convex functions preserves convergence in this sense, where functions are identified with their epigraphs. In this paper, we review the attempts over the last 25 years to produce infinite-dimensional extensions of Wijsman's theorem, and we look closely at the topology of Wijsman convergence in an arbitrary metric space as well. Special emphasis is given to the developments of the past five years, and several new limiting counterexamples are presented.

Mathematics Subject Classifications (1991)


Key words

Wijsman convergencehyperspaceconjugate functionconvex functionMosco convergenceAttouch-Wets convergenceslice convergence

Copyright information

© Kluwer Academic Publishers 1994

Authors and Affiliations

  • Gerald Beer
    • 1
  1. 1.Department of MathematicsCalifornia State University at Los AngelesLos AngelesUSA